Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 150, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 14, 2011, 8:19 PM CDT for 4 counties in Nebraska. It was in force for 56 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2011, 8:19 PM CDT (01:19 UTC)
- Expired
- Jun 14, 2011, 9:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hamilton County, NE, Merrick County, NE, Nance County, NE, Polk County, NE
The radar
The Omaha radar (KOAX), 108 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 8:29 PM CDT | HAIL 1 | 5 E Fullerton, NE | |
| Jun 14, 8:30 PM CDT | HAIL 0.75 | 2 W Clarks, NE | DIME SIZE HAIL |
| Jun 14, 8:34 PM CDT | HAIL 1.75 | 1 W Clarks, NE | ALSO HAD 50 MPH WINDS. |
| Jun 14, 8:37 PM CDT | HAIL 1.5 | 3 W Clarks, NE | HAIL FROM ROUGHLY 827-837PM. LARGEST STONES AROUND PING PONG SIZE. |
| Jun 14, 8:50 PM CDT | HAIL 1 | 2 N Polk, NE | |
| Jun 14, 8:56 PM CDT | HAIL 1 | 1 Se Polk, NE | QUARTER SIZE HAIL |
| Jun 14, 9:00 PM CDT | HAIL 1 | 5 Nw Shelby, NE | A FEW QUARTER SIZE...MOSTLY NICKELS OR SMALLER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1454 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -1.7
The text
As transmitted, in the capitals the NWS used until 2016.
629
WUUS53 KGID 150119
SVRGID
NEC081-121-125-143-150215-
/O.NEW.KGID.SV.W.0150.110615T0119Z-110615T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
819 PM CDT TUE JUN 14 2011
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HAMILTON COUNTY IN SOUTH CENTRAL NEBRASKA...
NORTHERN MERRICK COUNTY IN CENTRAL NEBRASKA...
NANCE COUNTY IN CENTRAL NEBRASKA...
POLK COUNTY IN EAST CENTRAL NEBRASKA...
* UNTIL 915 PM CDT
* AT 814 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FULLERTON...OR 33 MILES NORTHEAST OF GRAND ISLAND...AND MOVING
SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
CENTRAL CITY...GENOA...CLARKS...HORDVILLE...SILVER CREEK...POLK...
STROMSBURG...OSCEOLA AND SHELBY.
THIS ALSO REPLACES THE PREVIOUS WARNING THAT WAS IN EFFECT FOR NANCE
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4105 9740 4105 9792 4124 9824 4147 9815
4149 9780 4147 9769 4140 9770 4140 9760
4134 9759 4137 9751 4137 9747 4140 9738
4139 9736
TIME...MOT...LOC 0118Z 294DEG 24KT 4132 9800
WIND...HAIL 60MPH 1.00IN
$$3 follow-up statements
538
WWUS53 KGID 150134
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
834 PM CDT TUE JUN 14 2011
NEC081-121-125-143-150215-
/O.CON.KGID.SV.W.0150.000000T0000Z-110615T0215Z/
HAMILTON NE-MERRICK NE-NANCE NE-POLK NE-
834 PM CDT TUE JUN 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR POLK...EASTERN
NANCE...NORTHEASTERN MERRICK AND NORTHEASTERN HAMILTON COUNTIES UNTIL
915 PM CDT...
AT 833 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CLARKS...OR 28 MILES NORTHWEST OF YORK...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
CLARKS...HORDVILLE...SILVER CREEK...POLK...STROMSBURG...OSCEOLA AND
SHELBY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4105 9740 4105 9792 4124 9809 4140 9805
4149 9780 4147 9769 4140 9770 4140 9760
4134 9759 4137 9751 4137 9747 4140 9738
4139 9736
TIME...MOT...LOC 0134Z 294DEG 24KT 4123 9785
WIND...HAIL 60MPH 1.00IN
$$179
WWUS53 KGID 150142
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
842 PM CDT TUE JUN 14 2011
NEC081-121-125-143-150215-
/O.CON.KGID.SV.W.0150.000000T0000Z-110615T0215Z/
HAMILTON NE-MERRICK NE-NANCE NE-POLK NE-
842 PM CDT TUE JUN 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR POLK...EASTERN
NANCE...NORTHEASTERN MERRICK AND NORTHEASTERN HAMILTON COUNTIES UNTIL
915 PM CDT...
AT 838 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL. DAMAGING WINDS IN
EXCESS OF 60 MPH ARE ALSO POSSIBLE WITH THIS STORM. THIS STORM WAS
LOCATED NEAR CLARKS...OR 26 MILES NORTHWEST OF YORK...MOVING
SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
SILVER CREEK...POLK...STROMSBURG...OSCEOLA AND SHELBY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4105 9740 4105 9792 4124 9809 4137 9797
4149 9780 4147 9769 4140 9770 4140 9760
4134 9759 4137 9751 4137 9747 4140 9738
4139 9736
TIME...MOT...LOC 0142Z 294DEG 24KT 4119 9780
WIND...HAIL 60MPH 1.75IN
$$336
WWUS53 KGID 150207
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
907 PM CDT TUE JUN 14 2011
NEC121-125-150215-
/O.CAN.KGID.SV.W.0150.000000T0000Z-110615T0215Z/
MERRICK NE-NANCE NE-
907 PM CDT TUE JUN 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN NANCE AND NORTHEASTERN
MERRICK COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4105 9740 4107 9794 4113 9787 4118 9782
4119 9780 4123 9777 4130 9768 4131 9760
4134 9759 4137 9751 4137 9747 4140 9738
4139 9736
TIME...MOT...LOC 0205Z 294DEG 24KT 4113 9761
$$
NEC081-143-150215-
/O.CON.KGID.SV.W.0150.000000T0000Z-110615T0215Z/
HAMILTON NE-POLK NE-
907 PM CDT TUE JUN 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR POLK AND
EXTREME NORTHEASTERN HAMILTON COUNTIES UNTIL 915 PM CDT...
AT 901 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STROMSBURG...OR 19
MILES NORTH OF YORK...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
STROMSBURG...OSCEOLA AND SHELBY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4105 9740 4107 9794 4113 9787 4118 9782
4119 9780 4123 9777 4130 9768 4131 9760
4134 9759 4137 9751 4137 9747 4140 9738
4139 9736
TIME...MOT...LOC 0205Z 294DEG 24KT 4113 9761
WIND...HAIL 60MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:19 PM CDT, 2 hours earlier.
Area forecast discussion, Jun 14, 6:19 PM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 619 PM CDT TUE JUN 14 2011 .AVIATION...00Z TAF. A FEW THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON IN RESPONSE TO AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE REGION. THOUGH AN ISOLATED STORM NEAR KGRI CAN NOT BE RULED OUT...THINK THE ODDS ARE THAT THE TERMINAL LOCATION WILL REMAIN DRY...SO WILL NOT CARRY ANY PRECIPITATION. TIME CROSS SECTIONS SUGGEST A PRIMARILY VFR PERIOD FOR KGRI...HOWEVER THE 14.21Z GFS LAV GUIDANCE SHOWS SOME CHANCE OF LIGHT FOG AT KGRI LATE TONIGHT INTO EARLY WEDNESDAY MORNING. THE 14.18Z NAM BUFR SOUNDINGS DO NOT REALLY SHOW MUCH FOG POTENTIAL...AND THE 14.15Z SREF PROBABILITIES FOR VISIBILITIES LESS THAN 3SM ARE ALMOST NIL. WILL KEEP THE FOG OUT OF THE FORECAST...BUT WILL WATCH THE TRENDS. WINDS WILL BE FAIRLY LIGHT THROUGH THE PERIOD AND GENERALLY HAVE A WESTERLY COMPONENT TO THEM. && .PREV DISCUSSION... /ISSUED 340 PM CDT TUE JUN 14 2011/ SHORT TERM...TONIGHT THROUGH 12Z THURSDAY. BIGGEST FORECAST CHALLENGES INCLUDE CHANCE OF PRECIPITATION THIS EVENING WITH THE PASSING MID-LEVEL WAVE. ENSEMBLES INDICATE A DECENT SHOT AT A LITTLE RAIN WITH THE WAVE MOVING THROUGH DURING THE LATE AFTERNOON/EARLY EVENING. ANY STORMS THAT DEVELOP WITH THE WAY COULD BE STRONG AS INSTABILITY INCREASES. WIND SHEAR WILL BE MARGINAL. CIN STILL EXISTS OVER A GOOD EASTERN TWO THIRDS OF THE CWA...SO THIS WOULD HAVE TO ERODE FOR STRONGER ACTIVITY. CONVECTIVE TEMPERATURES ARE IN THE MID TO UPPER 80S FOR MUCH OF THE AREA...AND GETTING CLOSER TO THAT THIS AFTERNOON AS INSOLATION CONTINUES. THERE IS GENERAL AGREEMENT OF DRYING OUT BY LATE EVENING...WITH ENSEMBLES IN AGREEMENT WITH OPERATIONAL MODELS. SHORT STORY IS THAT RIDGING WILL DOMINATE THE SHORT TERM PAST THE EARLY EVENING. BASICALLY A TEMPERATURES FORECAST HERE...AND WILL GENERALLY MAKE MINOR MODIFICATIONS WITH THE AID OF VERIFICATION DATA. HOLDING ON TO SLIGHT CHANCES OF RAIN FOR LATE WEDNESDAY NIGHT WITH THE A LOW-LEVEL JET DEVELOPING AND THE POSSIBILITY OF GOOD THETA E ADVECTION AND MOISTURE CONVERGENCE. ENSEMBLES ARE NOT THAT IMPRESSIVE...SO EVEN THOUGH OPERATIONAL MODELS ARE PEGGING US WITH COPIOUS QPF...I WILL NOT GET THAT EXCITED OVER THIS QPF AS OF YET. LONG TERM...STARTING 12Z THURSDAY. PRIMARY FORECAST CONCERNS CENTER UPON CHANCES FOR PRECIPITATION AS WELL AS SEVERE WEATHER. LONG TERM MODEL GUIDANCE CONTINUES TO SUGGEST THE MID AND UPPER LEVEL FLOW WILL REMAIN FROM THE WEST/SOUTHWEST ACROSS THE CENTRAL PLAINS AS UPPER LEVEL RIDGING PERSIST OVER THE SOUTHERN CONUS...AND TROUGHING CONTINUES OVER THE WEST. LEE SIDE SURFACE TROUGHING ACROSS THE FRONT RANGE...ALONG WITH SURFACE CYCLOGENESIS OVER EASTERN COLORADO...WILL LIKELY RESULT IN A WARM FRONT POSITIONING ITSELF OVER NORTHERN KANSAS OR SOUTHERN NEBRASKA. RESULTANT LOW LEVEL WAA AS WELL AS ISENTROPIC UPGLIDE AND SATURATION ALONG THE 315K AND 320K SURFACES SHOULD RESULT IN SOME SCATTERED PRECIPITATION ACROSS THE CWA. AT THIS TIME IT APPEARS THE BULK OF THE ISENTROPIC UPGLIDE AND SATURATION WILL OCCUR OVER OUR NORTHEASTERN CWA AND WILL CONCENTRATE THE HIGHEST POPS FOR THURSDAY ACROSS OUR NORTHEAST AS A RESULT. A 60KT LLJ IS THEN EXPECTED TO DEVELOP ACROSS CENTRAL KANSAS...WITH THE NOSE OF THIS LLJ PUSHING INTO SOUTH CENTRAL KANSAS THUS ALLOWING FOR AN AREA OF LOCALLY MAXIMIZED LOW LEVEL THETA-E ADVECTION ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA. WENT AHEAD AND KEPT POPS GOING ACROSS THE ENTIRE CWA THURSDAY NIGHT/FRIDAY MORNING AS A RESULT...WITH THE HIGHEST POPS RELEGATED TO OUR NORTH AND EAST NEAR AND JUST AHEAD OF THE LLJ NOSE. SEVERAL SMALL SCALE MID LEVEL PERTURBATIONS ARE FORECAST TO PUSH OVER THE AREA WITHIN THE MEAN MID LEVEL FLOW FRIDAY AND SATURDAY. IN ADDITION...A WEAK SURFACE BOUNDARY IS EXPECTED TO MEANDER BACK AND FORTH ACROSS THE CENTRAL PLAINS DURING THIS SAME TIME PERIOD. IT IS NOT CLEAR AT THIS TIME WHETHER OR NOT THE SURFACE BOUNDARY WILL REMAIN FARTHER SOUTH OVER KANSAS...OR WORK ITS WAY NORTH INTO NEBRASKA...NOR IS IT CLEAR WHETHER OR NOT ENOUGH MID LEVEL OMEGA WILL BE PRESENT WITH ANY OF THE SMALL SCALE PERTURBATIONS TO PROMOTE PRECIPITATION PRODUCTION. WITH ABUNDANT LOW LEVEL MOISTURE REMAINING IN PLACE HOWEVER...WILL GO AHEAD AND STAY THE COURSE BY KEEPING SLIGHT CHANCE POPS GOING ACROSS THE CWA FRIDAY AND SATURDAY. A 60-70KT LLJ IS EXPECTED TO PUSH INTO NORTH CENTRAL KANSAS SATURDAY NIGHT INTO SUNDAY MORNING...WITH THE BULK OF LOW LEVEL THETA-E ADVECTION EXPECTED OVER SOUTH CENTRAL NEBRASKA. WILL GO AHEAD AND MAINTAIN POPS ACROSS THE ENTIRE CWA SATURDAY NIGHT/SUNDAY MORNING...WITH THE HIGHEST POPS RELEGATED NORTH OF HIGHWAY 6. LONG TERM MODEL GUIDANCE THEN SUGGESTS THE LONG WAVE TROUGH OVER THE WESTERN CONUS WILL PUSH EASTWARD INTO THE ROCKY MOUNTAIN RANGE EARLY NEXT WEEK...WITH PLENTY OF MID LEVEL WAA AND DPVA RESULTING IN INCREASED OMEGA ACROSS THE CENTRAL PLAINS. GIVEN THE INCREASINGLY ACTIVE PATTERN HEADING INTO THE EARLY PART OF NEXT WEEK...WILL GO AHEAD AND KEEP POPS GOING FOR THE ENTIRE CWA TO FINISH OUT THE EXTENDED FORECAST PERIOD. ABUNDANT LOW LEVEL MOISTURE WILL PROMOTE 0-1KM MLCAPE VALUES NEAR 4000J/KG ACROSS MUCH OF THE CWA DURING THE DAY THURSDAY. FORECAST PROXIMITY SOUNDINGS SUGGEST A CAPPING INVERSION SHOULD KEEP CONVECTIVE ACTIVITY ELEVATED THROUGH MUCH OF THE DAY. THAT BEING SAID...THERE ARE INDICATIONS...ESPECIALLY FROM THE OPERATIONAL GFS...THAT MID LEVEL SATURATION COULD DRASTICALLY DECREASE THE ELEVATED WARM LAYER BY THURSDAY AFTERNOON THUS RESULTING IN SEVERE CONVECTION. WILL GO AHEAD AND INCLUDE SEVERE WORDING IN THE HWO FOR THURSDAY AS A RESULT. NOT COMPLETELY SOLD ON THE SEVERE POTENTIAL THURSDAY NIGHT/FRIDAY MORNING AS FORECAST PROXIMITY SOUNDINGS FROM THE OPERATIONAL GFS SUGGEST OVERNIGHT CONVECTION WILL LIKELY BE ROOTED NO LOWER THAN 700MB...IN WHICH CASE AROUND 1000J/KG ELEVATED CAPE WOULD BE UTILIZED. NOT SURE WELL SEE MUCH IN THE WAY OF LARGE HAIL PRODUCTION WITH THESE RELATIVELY LOW INSTABILITY VALUES AND DEEP LAYER BULK SHEAR NEAR 30KTS. THAT BEING SAID...IF UPDRAFTS CAN SOME HOW BECOME ROOTED CLOSER TO 800MB...CLOSER TO 2000J/KG OF ELEVATED INSTABILITY WOULD BE UTILIZED WHICH COULD RESULT IN LARGE HAIL PRODUCTION. CURRENT THINKING IS 800MB MAY BE A BIT OF A STRETCH...BUT SEVERE WORDING IS ALREADY IN THE HWO FOR THURSDAY NIGHT AND AIR PARCELS WOULD NOT HAVE TO DIG MUCH DEEPER BEFORE REALIZING MUCH HIGHER INSTABILITY VALUES. WILL KEEP THE SEVERE WORDING GOING IN THE HWO FOR THURSDAY NIGHT AS RESULT. ABUNDANT LOW LEVEL MOISTURE WILL KEEP 0-1KM MLCAPE VALUES NEAR 4000J/KG FRIDAY THROUGH SUNDAY AND ALTHOUGH THUNDERSTORM CHANCES ARE NOT ALL THAT GREAT ON ANY ONE OF THESE DAYS...WILL NEED TO TO CONTINUE MENTIONING THE SEVERE WEATHER POSSIBILITY IN THE HWO JUST IN CASE CONVECTIVE INITIATION IS REALIZED. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...HEINLEIN LONG TERM...BRYANT AVIATION...KING
Hazardous weather outlook, Jun 14, 8:09 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 809 PM CDT TUE JUN 14 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 151200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 809 PM CDT TUE JUN 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS EVENING AND TONIGHT. THROUGH 11 PM OR SO...A FEW STRONG TO SEVERE THUNDERSTORMS REMAIN POSSIBLE ACROSS PORTIONS OF SOUTH CENTRAL NEBRASKA...PRIMARILY NORTH AND EAST OF A LINE FROM RAVENNA...TO GRAND ISLAND...TO FAIRMONT. THE PRIMARY HAZARDS WITH THESE STORMS ARE WIND GUSTS OF 50 TO 60 MPH...AND HAIL UP TO THE SIZE OF GOLF BALLS. THUNDERSTORMS REMAIN POSSIBLE THIS EVENING ACROSS THE REST OF THE OUTLOOK AREA...BUT ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE OUTLOOK AREA THURSDAY THROUGH MONDAY. SEVERE WEATHER WILL BE POSSIBLE THURSDAY AND THURSDAY EVENING...WITH HAIL TO THE SIZE OF GOLF BALLS AND THUNDERSTORM WIND GUSTS TO 70 MPH NOT OUT OF THE QUESTION. A FEW STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE THURSDAY NIGHT INTO EARLY FRIDAY MORNING...WITH HAIL TO THE SIZE OF QUARTERS BEING THE PRIMARY SEVERE WEATHER THREAT. ALTHOUGH NOT AS LIKELY...ISOLATED SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE FRIDAY THROUGH SUNDAY. HAIL TO THE SIZE OF GOLF BALLS...THUNDERSTORM WIND GUSTS TO 70 MPH AND ISOLATED TORNADOES WILL ALL BE POSSIBLE SHOULD SEVERE WEATHER PRESENT ITSELF FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING...MAINLY NORTH AND EAST OF A LINE FROM RAVENNA...TO GRAND ISLAND...TO FAIRMONT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) PFANNKUCH
In the hours before
Local storm report, Jun 14, 8:08 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
808 PM CDT TUE JUN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM HAIL 5 W FULLERTON 41.36N 98.07W
06/14/2011 E0.75 INCH NANCE NE LAW ENFORCEMENT
&&
GUERREROSpecial weather statement, Jun 14, 8:09 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
809 PM CDT TUE JUN 14 2011
NEZ047-048-150200-
HOWARD NE-MERRICK NE-
809 PM CDT TUE JUN 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MERRICK AND CENTRAL
HOWARD COUNTIES UNTIL 900 PM CDT...
AT 804 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FARWELL...OR 23 MILES NORTHWEST OF GRAND
ISLAND...MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ST. PAUL...
PALMER...
ARCHER...
CENTRAL CITY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4110 9793 4109 9795 4109 9798 4107 9801
4113 9866 4128 9865 4128 9827 4126 9827
4126 9810 4128 9810 4128 9794
TIME...MOT...LOC 0109Z 274DEG 27KT 4122 9852Local storm report, Jun 14, 8:10 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
810 PM CDT TUE JUN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 2 W FULLERTON 41.36N 98.01W
06/14/2011 E0.75 INCH NANCE NE FIRE DEPT/RESCUE
&&
GUERREROLocal storm report, Jun 14, 8:11 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
811 PM CDT TUE JUN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST GRAND ISLAND AIRPORT 40.97N 98.32W
06/14/2011 M45 MPH HALL NE ASOS
PEAK GUST AT CENTRAL NEBRASKA REGIONAL AIRPORT
&&
PFANNKUCHLocal storm report, Jun 14, 8:12 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
812 PM CDT TUE JUN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL 2 W FULLERTON 41.36N 98.01W
06/14/2011 E1.00 INCH NANCE NE FIRE DEPT/RESCUE
&&
GUERRERILocal storm report, Jun 14, 8:12 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
812 PM CDT TUE JUN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL 2 W FULLERTON 41.36N 98.01W
06/14/2011 E1.00 INCH NANCE NE FIRE DEPT/RESCUE
&&
GUERREROThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:14 PM CDT | Severe Thunderstorm Warning | GID | Greeley | 46 min |
| Jun 14, 7:29 PM CDT | Special Weather Statement | GID | Howard, Sherman | 31 min |
| Jun 14, 7:40 PM CDT | Severe Thunderstorm Warning | GID | Nance | 50 min |
| Jun 14, 8:09 PM CDT | Special Weather Statement | GID | Howard, Merrick | 51 min |
| Jun 14, 8:36 PM CDT | Special Weather Statement | GID | Clay | 39 min |
| Jun 14, 8:53 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Polk, York | 52 min |
| Jun 14, 8:57 PM CDT | Special Weather Statement | GID | Fillmore | 48 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.